Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 7, 2001, 5:00 PM MDT for Laramie County, Wyoming. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2001, 5:00 PM MDT (23:00 UTC)
- Expired
- Jul 7, 2001, 5:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:05 PM MDT | Hail 1.75 | Carpenter, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -352 J/kg
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 072300 SVRCYS WYC021-072345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 545 PM MDT * AT 458 PM MDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF BURNS...OR ABOUT 26 MILES EAST OF CHEYENNE... MOVING NORTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. $$ JR WCJIN-WYSE LAT...LON 4115 10445 4102 10428 4105 10409 4142 10413
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:33 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 7, 1:33 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 133 PM MDT SAT JUL 7 2001 VORTICITY CENTER NEAR ID/NV/UT BORDER STARTING TO MAKE TURN TO NORTHEAST. IT MAY BE A LITTLE SLOW GETTING TO NORTHWEST WY...AS PROGGED BY MODELS FOR 00 UTC/6 PM. LOBE FROM THIS CENTER EXTENDS SOUTHEAST THROUGH CENTRAL UT. POSSIBLY ALREADY SECONDARY LOBE FROM WEST-CENTRAL WY TO NORTH-CENTRAL CO TRIGGERING ACTIVITY THERE. STORMS ON LOCAL 88D FIRING OVER MOUNTAINS AND MOVING LITTLE. NORTHEASTERN-MOST STORMS CLOSE TO PROGGED 700 MB THETA-E RIDGE AXIS. STORMS HAVE SHOWN SLIGHT TO BACK BUILD...UPSTREAM OF MEAN STORM FLOW. BEST INSTABILITY PERSISTS OVER FAR NORTH NEB PANHANDLE AND SOUTHWEST SD WITH -4 TO -6 LI/S OVER MUCH OF CWA. WITH UPPER DYNAMICS STILL WELL UPSTREAM AND STORMS SHOWING LITTLE CELLULAR ORGANIZATION YET...MAY BE ABLE TO HOLD OFF ON WATCH FOR 2-4 HRS. PATTERN REMAINS UNCHANGED NEXT COUPLE DAYS WITH UPPER HIGH OVER KS AND RIDGE AXIS EXTENDING NORTHWESTWARD THROUGH WY TO NORTHERN ROCKIES. ETA DEVELOPS WEAK 500 MB LOWS OR VORTICITY CENTERS OVER NV SUN-MON AND MOVES THEM NORTHEASTWARD THRU ID INTO MT. AVN DEVELOPS STRONG CENTERS OVER SOUTHWEST CORNER WY AND NORTH-CENTRAL NM BY 42 HRS...THEN MOVES THEM NORTHEASTWARD. AT SURFACE...DURING WARM PART OF DAYS...WILL HAVE SURFACE LOW OVER SOUTHEAST CO WITH STATIONARY FRONT OR INVERTED TROUGH EXTENDING NORTHWESTWARD THROUGH CENTRAL WY. WILL GO WITH SCATTERED P.M. STORM POPS WITH ISOLATED A.M. SHOWERS. NOT ALOT OF CHANGE IN TEMPS. .EXTENDED DISCUSSION... STRONG UPPER RIDGE OF HIGH PRESSURE WILL CONTINUE OVER CWA THROUGH THE EXTENDED PERIOD. THICKNESS VALUES WILL NOT CHANGE MUCH FROM DAY TO DAY WITH NO MAJOR FRONTS EXPECTED TO PASS ACROSS AREA. SURFACE WINDS WILL REMAIN RELATIVELY LIGHT...OUTSIDE OF THUNDERSTORM ACTIVITY. VARYING AMOUNTS OF MONSOONAL MOISTURE WILL MAKE ITS WAY INTO THE AREA THROUGH THE PERIOD. FORECASST WILL REMAIN THE SAME THROUGH THE EXTENDED WITH TEMPERATURES REMAINING ABOUT THE SAME FROM DAY TO DAY...WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. .CYS... WY...NONE. NE...NONE. COX/KMD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:18 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 27 min |
| Jul 6, 6:45 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 30 min |
| Jul 6, 7:15 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 60 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.